The authors report on an 8-month-old infant with an orbital capillary hemangioma. The patient had been treated with high-dose corticosteroid therapy and had had a recent decrease in dose. The patient presented to the emergency department with increased irritability and bulging fontanelles. On lumbar puncture the opening pressure was > 55 cm H2O. Ophthalmological examination revealed interval development of papilledema. The child was treated with high-volume lumbar puncture, subsequent drainage of 10 ml of cerebrospinal fluid, resumption of the previous steroid dose, and acetazolomide therapy. The patient's symptoms resolved and follow-up ophthalmological examination revealed interval resolution of papilledema. The authors present the youngest reported case of pseudotumor development after corticosteroid tapering.
- Corticosteroid therapy
- Idiopathic intracranial hypertension
- Pediatric neurosurgery
- Pseudotumor cerebri